News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: Waking up with Tremors, hand numbness


 GIinpain - Sat Nov 17, 2007 7:14 pm

Problem: For the past year, I have been waking up in the morning and my hands are tingling or numb. Mostly my right hand (dominent) sometimes my left. At times just my last two fingers (ring/pinky). Position could be any and my arms could rest atop of my torso with same. Within three months, I started to have tremors in my hands. This occurs only upon waking up. Over past four months, the tremors moved from my hands, to my arms and now it includes my torso. I can continue to hit snooze and the sensation is there until I get up and move around. I now can feel it in the evenings (only the tremors). Neurologist did MRI to check arthrits in my neck, stenosis impeding upon thecal sac, deformation on the right side and I have two very slightly bulging disks (c4, c5, c-6). Conductivity tests conducted on all four limbs (twice), hands and right elbow, all good. Had trigger point injections in my neck as well as epidurals, no help. Dr placed me on Gabapentin for to help the tremors. Meds initially helped and I no longer wake with hand numbess or tingling, but the tremors are still there. I've worn a neck brace to test if stablizing would help, that only made it worse. I don't know what else to do. Since I am currently in Italy, the military does majority of services by referrals in the local Italian community. Trying to get into physical shape but my feet are preventing me from running. Does anyone have any ideas that can help me to discuss with my clinic Drs? My history is below.

I am a 40 yr old male, active duty military for 20 yrs. I have arthritis in my neck with chronic pain, stiffness and causes headaches when the weather changes. I have PVCs in my heart, high triglicerides, and recently been placed on an anti-depressent. My medications are: Fioricet for Head Aches, Metoprolol for PVCs, Simvastatin for the Triglics, Meloxicam for the arthritis and Wellbutrin SR for depression. Surgeries include, repair of broken nose, biopsy of rt psoas minor muscle, Lt & Rt foot - norton's neuroma and great tow repair (wear prostetics to counter over pronation when I walk). History: Both parents heart attacks (F at 40ish and M at 63). Brother high Trigliceride of 1400+.

 Dr. Chan Lowe - Mon Jan 28, 2008 11:43 pm

User avatar Hi GIinpain,

It sounds like you're getting an appropriate work up for this. My best advice is to continue seeing your neurologist. Your symptoms make me suspicious that you have some sort of neurological impingement on the spinal nerves. This may be related to your cervical spine issues. Seeing a neurosurgeon may also be of benefit although if possible I would recommend avoiding surgery on the spine due to the often significant recovery time and number of times that the surgery ends up not being helpful.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here